Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 87, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 29, 2002, 2:27 PM CDT for East Feliciana Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2002, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 29, 2002, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County East Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3198 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WUUS54 KLIX 291927 SVRNEW LAC037-292015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 225 PM CDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA * UNTIL 315 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST FELICIANA PARISH...OR ABOUT 8 MILES SOUTHEAST OF CLINTON...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...POSIBLE HAIL TO DIME SIZE...FREQUENT LIGHTNING. ADDITIONALLY THESE STORMS HAVE PRODUCED HEAVY RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR AND MAY CAUSE FLOODING OF STREETS AND LOW LYING AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3072 9108 3070 9089 3088 9087 3085 9109
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 29, 1:45 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT MON JUL 29 2002 MODELS SHOW DEEP MOIST AND UNSTABLE AIR SPREADING ACROSS THE CENTRAL GULF COAST TONIGHT. UPPER HIGH OVER THE CENTRAL ROCKIES WILL MOVE EAST TO ARKANSAS BY EARLY SATURDAY. THE TROF EXTENDING FROM THE WESTERN GREAT LAKES SOUTH INTO THE MIDDLE MISSISSIPPI VALLEY THEN SOUTHWEST INTO WEST TEXAS WILL WILL MOVE EAST AND WEAKEN AS THE UPPER HIGH MIGRATES EAST. BY MID WEEK THE TROF WILL MOVE TO THE CENTRAL GULF COAST MAINTAINING DEEP MOISTURE OVER THE AREA THROUGH THURSDAY NIGHT. AT THE SURFACE A RIDGE OF HIGH PRESSURE EXTENDING FROM THE ATLANTIC WEST INTO TEXAS WILL BEGIN TO WEAKEN BY THURSDAY AS A LOW DEVELOPS OVER THE SOUTHEAST U.S. AND MOVES INTO THE NORTHEAST GULF BY SATURDAY. GUIDANCE LOOKS REASONABLE AND WILL MAKE ONLY MINOR ADJUSTMENTS. MCB 74/91/73/91 1625 BTR 75/92/75/91 1625 MSY 77/93/76/91 2625 GPT 77/90/76/90 2625 .NEW...NONE LA...NONE. MS...NONE. 23
In the hours before
Special weather statement, Jul 29, 11:00 AM CDT, 3 hours 27 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUL 29 2002 .SYNOPSIS...A RIDGE OF HIGH PRESSURE BUILDING FROM THE ATLANTIC ACROSS THE GULF COAST WILL MAINTAIN ONSHORE FLOW ACROSS THE GULF STATES THROUGH TUESDAY. DAYTIME SCATTERED TROPICAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THE ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS AND DEVELOP AGAIN OVER THE COASTAL WATERS LATE TONIGHT. .THUNDERSTORMS... SCATTERED TROPICAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. THE ACTIVITY WILL BEGIN TO DIMINISH EARLY IN THE EVENING. WIND GUSTS 20 TO 30 MPH, OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN MAY OCCUR WITH THESE STORMS. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.